Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 5, 2012, 7:46 PM CDT for Hart County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 5, 2012, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
County Hart County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2341 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WWUS83 KLMK 060046
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT SUN AUG 5 2012
KYC009-099-060130-
BARREN KY-HART KY-
746 PM CDT SUN AUG 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUNFORDVILLE...AND MOVING SOUTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM. USE CAUTION WHILE DRIVING AS SEVERAL
ACCIDENTS HAVE OCCURRED DUE TO HYDRPLANING FROM THIS STORM!
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
WOODSONVILLE...
ROWLETTS...
BUNNELL CROSSING AND HORSE CAVE...
REX...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3705 8596 3731 8608 3738 8588 3721 8568
3719 8568 3718 8569 3717 8574 3715 8575
3714 8578 3713 8578
TIME...MOT...LOC 0046Z 325DEG 13KT 3729 8592
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:27 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 5, 6:27 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 727 PM EDT SUN AUG 05 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 545 PM EDT Sun Aug 5 2012 Pressure pattern, dewpoint discontinuity, and northern edge of the cloud field show the cold front draped across southern Indiana. However the wind shift just north of the Western Kentucky and Bluegrass Parkways has made itself known as the effective boundary, with scattered storms firing up along it. Other storms have popped west of Bowling Green in the air mass that has had a chance to destabilize. A few storms have built up tall enough to produce gusty winds, but the main threat this evening will be torrential rainfall and an excessive amount of cloud-to-ground lightning. Still keeping tabs on the far southern counties, where the heaviest rain fell earlier today. If storms can come together into a solid line upstream, will have to give strong consideration to a Flood Watch in those areas. Gridded forecast has been updated for precip trends, but the lower resolution text products can ride as-is. && .Short Term (Tonight through Monday night)... Issued at 255 PM EDT Sun Aug 5 2012 At 18Z a cold front stretched from Toledo to Evansville to Little Rock and was pushing very slowly to the southeast. Despite day-long clouds and showers, LAPS analysis showed that some surface destabilization has managed to occur, and convection is still expected to develop ahead of the front late this afternoon into this evening. The main threat with any storms continues to be heavy rain. Locally heavy rain has already fallen today so the storms will have to be watched for any water problems. As of this writing though it looks like there will be several hours time between the earlier heavy rain and any additional rain this evening, and the heavy rain earlier today was spotty. So, will hold off on a flash flood watch for now, but will monitor closely. In addition to heavy rain this evening, the strongest storms may manage to produce some gusty winds and small hail. However, the soundings show so much deep moisture that the chance of large hail making it to the surface appears slim, and gusty winds will be primarily reliant on precipitation drag rather than dry air entrainment. Lows tonight will range from around 60 in the north to 70 along the Tennessee border. Patchy fog may develop, especially in areas where heavy rain falls. Monday the front will weaken and get hung up over the Tennessee Valley. As a result, some scattered storms will still be possible in southern Kentucky though no severe weather is expected. Highs across the region will be in the 80s with light winds. Weak ridging will attempt to build in from the north Monday night to dry the entire region out. It will also bring us pleasant lows in the 60s. .Long Term (Tuesday through Saturday)... Issued at 230 PM EDT Sun Aug 5 2012 Little has changed with regards to the forecast for the long term this afternoon. Surface high pressure will remain over the area Tuesday through Wednesday. This should help keep storms confined to mainly eastern Kentucky. Though a few models do show a stray shower or storm creeping into the Lake Cumberland area Tuesday afternoon, will keep the forecast dry as it looks like the chances for any rain are small. High temperatures Tuesday - Wednesday will range from the upper 80s to lower 90s with lows in the upper 60s to lower 70s. A deepening trough will slowly swing across the Great Lakes Thursday through Friday. A cold front associated with this system will move through the region sometime late Thursday night through Friday. There is still some disagreement in the models as to how fast this front will move through. Regardless, scattered thunderstorms are expected to develop in the unstable environment ahead of the front Thursday afternoon. Storms are also expected to accompany the frontal passage itself on Friday. These should be moving out by Friday evening/early Saturday. Temperatures will be challenging on Thursday and Friday and will depend on the cloud cover and precipitation. Thursday still looks to be in the upper 80s. However, Friday should see some more rain and possibly cooler air filtering in behind the front. Will go with highs in the mid 80s. Saturday will be even cooler with temps topping out in the lower to mid 80s. Lows will be in the lower 70s Friday morning, dropping back to the lower to mid 60s by Sunday morning. && .Aviation (00Z TAF Issuance)... Issued at 725 PM EDT Sun Aug 5 2012 Cold front is draped very near SDF, but the storms actually blew up south of SDF and west of LEX. Main challenge in the first part of the TAF period will be the timing and impact of these storms. As yet there has been no direct impact, but storms were very near SDF and BWG for a time. Plenty of activity near BWG and will initialize that with at least VCTS, if not a shorter period of prevailing precip. SDF looks largely out of the woods, and the heaviest activity may stay far enough south of LEX to get away with VCSH. Other challenge is fog potential, with cooler and drier air being advected in so weakly overnight. Models are quite bullish on fog and low ceilings, but that is a typical bias. Think it will depend heavily on how much precip falls at each of the terminals, so BWG seems most likely to fog. For now will indicate MVFR visibilities there a few hrs either side of sunrise. Will also go MVFR in LEX, but not as confident in that one. SDF has not gotten enough rain and will see the most dry air, so no restrictions there. Cold front will be hung up south of the area on Monday. Probabilities are too low to mention any storms in BWG. Otherwise impacts will be limited to SCT-BKN fair-weather Cu and light NNE winds. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........RAS Short Term.......13 Long Term........EER Aviation.........RAS
Hazardous weather outlook, Aug 5, 2:20 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT SUN AUG 5 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062230- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 320 PM EDT SUN AUG 5 2012 /220 PM CDT SUN AUG 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE THROUGH THE REGION. HEAVY RAIN WILL BE THE MAIN THREAT WITH THESE STORMS. LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER TODAY MAY EXPERIENCE MINOR WATER PROBLEMS WITH ADDITIONAL HEAVY RAIN. SECONDARY THREATS WITH THE STORMS WILL BE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON IN SOUTHERN KENTUCKY AS THE COLD FRONT GETS HUNG UP OVER THE TENNESSEE VALLEY. THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. THE NEXT CHANCE FOR THUNDERSTORMS WILL THEN BE THURSDAY AND FRIDAY AS AN UPPER LEVEL AREA OF LOW PRESSURE BRINGS MULTIPLE DISTURBANCES AND A COLD FRONT THROUGH THE REGION. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WINDS...WIND DAMAGE...MINOR FLOODING...AND HAIL TO THE NWS IN LOUISVILLE VIA THE SPOTTER HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). 13/EER
In the hours before
Local storm report, Aug 5, 6:15 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD ELIZABETHTOWN 37.70N 85.87W
08/05/2012 HARDIN KY TRAINED SPOTTER
31 BYPASS CLOSED NEAR ST. JOHN ROAD WITH SIX TO SEVEN
INCHES OF WATER IN THE ROADWAY.
&&
EVENT NUMBER LMK1201024
MRCLocal storm report, Aug 5, 6:44 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 8 W ELIZABETHTOWN 37.70N 86.02W
08/05/2012 M3.33 INCH HARDIN KY MESONET
3.33 INCHES OF RAIN IN FORTY MINUTES ENDING AT 730 PM.
&&
EVENT NUMBER LMK1201025
MRCLocal storm report, Aug 5, 7:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 1 ESE CECILIA 37.66N 85.93W
08/05/2012 HARDIN KY AMATEUR RADIO
PEOPLE TRAPPED IN A DOLLAR GENERAL STORE ON US 62.
WATER RESCUE ONGOING.
&&
EVENT NUMBER LMK1201026
SCHOETTMERLocal storm report, Aug 5, 7:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 1 SW RINEYVILLE 37.74N 85.98W
08/05/2012 HARDIN KY NWS EMPLOYEE
A SECTION OF HIGHWAY 220 WAS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LMK1201027
MRCLocal storm report, Aug 5, 7:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HEAVY RAIN 4 WNW BIG CLIFTY 37.57N 86.22W
08/05/2012 M4.50 INCH GRAYSON KY TRAINED SPOTTER
STORM TOTAL. NEAR THE INTERSECTION OF HIGHWAY 720 AND
920.
&&
EVENT NUMBER LMK1201028
MRCSpecial weather statement, Aug 5, 7:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT SUN AUG 5 2012
KYC009-099-060130-
BARREN KY-HART KY-
746 PM CDT SUN AUG 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUNFORDVILLE...AND MOVING SOUTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM. USE CAUTION WHILE DRIVING AS SEVERAL
ACCIDENTS HAVE OCCURRED DUE TO HYDRPLANING FROM THIS STORM!
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
WOODSONVILLE...
ROWLETTS...
BUNNELL CROSSING AND HORSE CAVE...
REX...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3705 8596 3731 8608 3738 8588 3721 8568
3719 8568 3718 8569 3717 8574 3715 8575
3714 8578 3713 8578
TIME...MOT...LOC 0046Z 325DEG 13KT 3729 8592
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:28 PM CDT | Flash Flood Warning | LMK | Hart | 81 min |
| Aug 5, 8:43 PM CDT | Special Weather Statement | LMK | Harrison | 47 min |
| Aug 5, 9:31 PM CDT | Special Weather Statement | LMK | Nicholas | 44 min |
| Aug 5, 10:54 PM CDT | Areal Flood Advisory | LMK | Hardin | 6 hr |
| Aug 5, 11:55 PM CDT | Special Weather Statement | LMK | Hart | 55 min |
| Aug 6, 1:02 AM CDT | Special Weather Statement | LMK | Green, Hart, Metcalfe | 88 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.